Hail, Dutchess
- When
- July 5, 1:45 PM EST
- Where
- Dutchess County, Poughkeepsie
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.700, -73.933
3/4 inch hail and trees and wires down on Northeast side of town.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 5, 10:25 AM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY, NY 1125 AM EDT MON JUL 5 2004 UPDATE BASED ON CLOUD, RADAR AND TEMP TRENDS. 40 POPS ALL AREAS REST OF TODAY. LOWERED CLOUDINESS FROM WEST TO EAST BASED ON SAT TRENDS. UPPED TEMPS A CAT BASED ON CURRENT OBS, FCST CLOUDS AND 12Z SOUNDING. DIRIENZO ---PREVIOUS AFD--- SHORT TERM (THROUGH TUESDAY NIGHT)... A CYCLONE WILL BE MOVING FROM NORTH OF LAKE HURON THIS MORNING INTO QUEBEC PROVINCE. AN ASSOCIATED COOL FRONT WILL MOVE FROM WESTERN NEW YORK INTO SOUTHEASTERN NEW YORK AND WESTERN NEW ENGLAND LATE THIS AFTERNOON AND THIS EVENING. THE AIR MASS OVER THE COUNTY WARNING AREA WILL BE DESTABILIZING TODAY...AND CONVECTIVE PARAMETERS FROM THE MESOSCALE ETA MODEL AND CANADIAN REGIONAL MODEL SUGGEST A POSSIBILITY THAT A FEW THUNDERSTORMS MAY BE SEVERE LATE THIS AFTERNOON. THERE IS SOME CONCERN REGARDING THE AMOUNT OF SOLAR HEATING THAT WILL OCCUR TODAY...AS LOW CLOUDINESS IS EXPECTED TO BE WIDESPREAD. NEVERTHELESS...SOUNDINGS FROM THE MESOSCALE ETA MODEL FORECAST ENOUGH HEATING WILL OCCUR TO GENERATE DEEP CONVECTION DURING THE MID TO LATE AFTERNOON HOURS. BUOYANCY RUNS OUT CLOSE TO 40 THOUSAND FEET IN THE SOUTHEASTERN PORTION OF THE COUNTY WARNING AREA. SLIGHT TO MODERATE SHEAR VALUES ARE FORECAST. ALBANYS COUNTY WARNING AREA WAS OUTLOOKED FOR POSSIBLE SEVERE WEATHER IN THE DAY 2 PRODUCT ISSUED SUNDAY. IT IS ANTICIPATED THAT THE NEXT DAY 1 PRODUCT WILL STILL HAVE US THERE. WIDESPREAD PRECIPITATION IS EXPECT TODAY DUE TO THE INSTABILITY AND THE SYNOPTIC FEATURES PRESENT...ALL OF WHICH FAVOR IT. SOME AREAS COULD HAVE PRETTY HEAVY RAINFALL AS TOTAL PRECIPITABLE WATER VALUES WILL BE FROM AN INCH AND A HALF TO ALMOST 2 INCHES. THE LATEST ETA PROBABILITY FORECAST HAS US IN THE LIKELY CATEGORY THROUGHOUT THE COUNTY WARNING AREA TODAY...AND THE AVIATION MODEL HAS US LIKELY OR CATEGORICAL IN THE EASTERN HALF OF THE COUNTY AREA. THE LATEST GUIDANCE ALL SUGGESTS THAT THE PROBABILITY OF PRECIPITATION SHOULD BE RAISED FOR TODAY. WELL PROBABILITY GO WITH A 50 TO 70 PERCENT PROBABILITY FROM WEST TO EAST. THE LATEST MAXIMUM TEMPERATURE GUIDANCE INDICATES LITTLE CHANGE FROM OUR PREVIOUS FORECAST...SO WE WONT BE MAKING ANY BIG CHANGES. SOUTH WIND OF 10 TO 20 MILES AN HOUR FOR MUCH OF TODAY WILL DIMINISH AND SWING INTO A MORE WESTERLY DIRECTION THIS EVENING. TONIGHT...THE COOL FRONT WILL MOVE EAST OF THE COUNTY WARNING AREA BY MIDNIGHT...AND THE SHOWERS AND THUNDERSTORMS...WHICH SHOULD BE WIDESPREAD THIS EVENING...WILL END. THE WIND WILL BECOME NORTHWEST AND LOWER TOTAL PRECIPITABLE WATER AIR WILL TAKE HOLD. THE ETA PROBABILITIES YIELD HIGHER VALUES (HIGH CHANCE AND LIKELY) THAN THE AVIATION MODEL FORECAST. OUR PREVIOUS FORECAST HAD A 20 TO 40 PERCENT CHANCE OVER THE COUNTY WARNING AREA. WITH SIGNIFICANT UPWARD MOTION AND INSTABILITY STILL FORECAST OVER THE EASTERN PORTION OF THE COUNTY WARNING AREA AT HOUR ZERO UNIVERSAL COORDINATION TIME TUESDAY...IT MAY BE BEST TO GO WITH A LIKELY PROBABILITY IN WESTERN NEW ENGLAND TONIGHT. THE MINIMUM TEMPERATURE GUIDANCE FROM THE ETA AND AVIATION MODELS SUGGEST MAKING LITTLE CHANGE IN OUR PREVIOUS FORECAST. ON TUESDAY...HIGH PRESSURE NORTH OF THE GREAT LAKES WILL BE BUILDING EAST. A BRISK NORTHERLY GRADIENT-LEVEL FLOW IS ANTICIPATED OVER THE COUNTY WARNING AREA WHICH WILL REINFORCE THE LOW HUMIDITY AIR. THE LATEST MODEL GUIDANCE SUGGESTS LOWERING THE MAXIMUM TEMPERATURE A TAD...WHICH WE WILL DO. THE DRY WEATHER IS FORECAST TO CONTINUE TUESDAY NIGHT AS THE ANTICYCLONE CRESTS OVER NORTHERN NEW ENGLAND TOWARD DAYBREAK. THE FORECAST SOUNDINGS FROM THE ETA SUGGEST A MAINLY CLEAR SKY. MINIMUM TEMPERATURE GUIDANCE IS LOWER FROM THE ETA THAN FROM THE AVIATION. OUR PREVIOUS FORECAST LOOKS CLOSE TO WHAT THE COMBINED MODEL GUIDANCE SUGGESTS (UPPER 40S TO UPPER 50S). && .LONG TERM (WEDNESDAY-SUNDAY)... BOTH THE AVIATION AND CANADIAN GLOBAL MODELS ARE FORECASTING SOME RAINFALL ON WEDNESDAY FROM A CYCLONE MOVING ACROSS THE GREAT LAKES AND ITS APPROACHING FRONTAL SYSTEMS. WE MAY RAISE THE PROBABILITY OF PRECIPITATION INTO THE CHANCE CATEGORY FOR WEDNESDAY. A BETTER CHANCE OF RAINFALL IS SUGGESTED BY THESE MODELS FOR WEDNESDAY NIGHT. THE CANADIAN SEEMS MORE PROGRESSIVE THAN THE AVIATION THOUGH. THUS..THE AVIATION HAS A STRONG SUGGESTION OF CONTINUED PRECIPITATION ON THURSDAY WHILE THE CANADIAN INDICATES SOME CHANCE...BUT LESS SO. WELL PROBABLY RAISE THE PROBABILITY TO ABOUT 50 PERCENT ACROSS THE COUNTY WARNING AREA FOR WEDNESDAY NIGHT...AND GO WITH A 30 OR 40 PERCENT PROBABILITY ON THURSDAY. AN EXTENDED PERIOD OF DRY WEATHER IS SUGGESTED FOR LATER IN THE WEEK BY LATEST AVIATION AND CANADIAN GLOBAL MODEL FORECASTS AS WELL AS YESTERDAYS CANADIAN ENSEMBLE PRODUCT. && AVIATION... VFR CONDITIONS EARLY THIS MORNING DETERIORATING TO WIDESPREAD MVFR CEILING AND OCCASIONAL MVFR VISIBILITY TOWARD DAYBREAK. LOCALLY IFR CEILING IS POSSIBLE IN THE MID HUDSON VALLEY FROM JUST BEFORE DAYBREAK THROUGH MID MORNING. WIDESPREAD MVFR CEILING FOR THE BALANCE OF THE MORNING INTO EARLY THIS AFTERNOON. CEILING RISING TO ABOVE 3 THOUSAND FEET BY MID AFTERNOON. SHOWERS AND THUNDERSTORMS BECOMING MORE WIDESPREAD TOWARD DAYBREAK AND THEY WILL BE FAIRLY WIDESPREAD THIS MORNING AND THIS AFTERNOON. THEY SHOULD BE MOST NUMEROUS FROM THE LAKE GEORGE REGION SOUTH AND EAST THROUGH THE HUDSON VALLEY...CATSKILLS AND ADJACENT WESTERN NEW ENGLAND. SHOWERS AND THUNDERSTORMS WILL BECOME SCATTERED...OR END ALTOGETHER SHORTLY AFTER MIDNIGHT. MVFR CEILING WILL CONTINUE OVER THE BALANCE OF THE NIGHT IN THE HILLS AND MOUNTAINS...WITH MAINLY VFR CONDITIONS IN THE HUDSON VALLEY AFTER MIDNIGHT. && HYDROLOGY... MOST STREAMS AT OR SLIGHTLY BELOW SEASONABLE FLOWS. SOME HEAVY DOWNPOURS POSSIBLE TODAY OVER SOUTHEAST PART OF HSA. LARGER STREAMS WILL SEE LITTLE CHANGE OVER THE NEXT FEW DAYS...BUT SOME SMALLER CREEKS COULD RISE TO AROUND BANKFULL TOMORROW IN AREAS THAT SEE HEAVY THUNDERSHOWERS. LOWEST 04/12Z 1HR FLASH FLOOD GUIDANCE WAS 1.7 INCHES. && ALY WATCHES/WARNINGS/ADVISORIES... NY...NONE. VT...NONE MA...NONE. CT...NONE. && HEMMERICH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 348 AM EDT MON JUL 5 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-061100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY HAZARDOUS WEATHER IN THE FORM OF A FEW SEVERE THUNDERSTORMS IS POSSIBLE MID AFTERNOON INTO THIS EVENING IN EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. THE MAIN THREAT IS FROM DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER SERVICE...FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION AND MORE DETAIL...VISIT US ON THE WEB AT WWW.WEATHER.GOV. FROM THERE YOU CAN CLICK ON THE AREA YOU ARE INTERESTED IN...AND VISIT THE LOCAL FORECAST OFFICE IN THAT AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 112 PM EDT MON JUL 5 2004 NYZ033-041-082-051800- ...A STRONG THUNDERSTORM IN HAMILTON...AND FULTON COUNTIES... AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES NORTH OF CAROGA LAKE...OR ABOUT 14 MILES NORTHWEST OF GLOVERSVILLE...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... NORTHVILLE BY 135 PM EDT 7 MILES NORTH OF EDINBURG BY 145 PM EDT DAY CENTER BY 155 PM EDT LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 129 PM EDT MON JUL 5 2004 NYZ047-051-051800- ...A STRONG THUNDERSTORM IN SCHOHARIE AND ALBANY COUNTIES... AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR SUMMIT...OR ABOUT 12 MILES SOUTHWEST OF COBLESKILL...AND MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF NORTH BLENHEIM BY 135 PM EDT BREAKABEEN AND 8 MILES SOUTH OF COBLESKILL BY 140 PM EDT MIDDLEBURGH BY 145 PM EDT 6 MILES SOUTH OF SCHOHARIE...7 MILES NORTH OF LIVINGSTONVILLE AND 9 MILES SOUTH OF CENTRAL BRIDGE BY 150 PM EDT BERNE AND 8 MILES NORTHWEST OF WESTERLO BY 200 PM EDT LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 148 PM EDT MON JUL 5 2004 NYZ041-083-051830- ...A STRONG THUNDERSTORM IN SARATOGA AND WARREN COUNTIES... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR EDINBURG...OR ABOUT 18 MILES NORTHEAST OF GLOVERSVILLE...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... DAY CENTER BY 200 PM EDT LAKE LUZERNE-HADLEY AND CORINTH BY 220 PM EDT LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 159 PM EDT MON JUL 5 2004 NYZ064>066-051845- ...A STRONG THUNDERSTORM IN ULSTER AND DUTCHESS COUNTIES... AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED ABOUT OVER NEW PALTZ...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... POUGHKEEPSIE BY 205 PM EDT HYDE PARK...FAIRVIEW AND STAATSBURG BY 210 PM EDT PLEASANT VALLEY BY 220 PM EDT MILLBROOK BY 235 PM EDT STANFORDVILLE BY 240 PM EDT AMENIA AND 7 MILES NORTHWEST OF DOVER PLAINS BY 245 PM EDT LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 231 PM EDT MON JUL 5 2004 NYZ041-083-051915- ...A STRONG THUNDERSTORM IN SARATOGA AND WARREN COUNTIES... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR EDINBURG...OR ABOUT 15 MILES NORTHWEST OF SARATOGA SPRINGS...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... CORINTH BY 300 PM EDT 6 MILES SOUTH OF LAKE LUZERNE-HADLEY BY 305 PM EDT 6 MILES SOUTHWEST OF WEST GLENS FALLS AND 8 MILES SOUTHWEST OF GLENS FALLS BY 315 PM EDT LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
The Albany radar (KENX), 99 km away, was scanning. The volume nearest the first event began at 18:43 UTC.
1 hail. Local standard time, as filed.
3/4 inch hail and trees and wires down on Northeast side of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412855.